Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diagnosed with low ferriten levels or iron deficiency. Is it safe to travel?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
If I recently was diagnosed with low ferriten levels, or iron deficiency, is it safe for me to fly? I haven't started taking iron supplements yet because I wanted to wait until after my trip in case I had any adverse side effects.
Posted Sun, 14 Oct 2012 in Blood Disorders
Answered by Dr. Akhilesh Dubey 32 minutes later

Thanks for posting a query here.

You have been diagnosed Iron deficiency anemia. As anemia is classified as mild, moderate and severe based on hemoglobin levels, I would like to know what your current Hemoglobin level is.

Iron supplements are usually well tolerated but can cause mild stomach upset, nausea or constipation.
The supplements can wait if the trip is of short duration and anemia is not severe.

Presuming it is mild anemia you may air travel. It should not be a problem.

Hope this suffices for now. Please get back with your hemoglobin levels and I will be available for more comments.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor